Advertisement -- Learn more about ads on this site.

 
Message Boards
FORUM:   Diet and Nutrition
TOPIC:  

vitamins causing a stomach ache?



Click here to read our frequently asked Diet and Nutrition questions.

 
 
Search the
Message Boards:
Search
      Share
Advertisement -- Learn more about ads on this site.

Author: Message: Sort First Post on Top


ERINTFG
SparkPoints: (33,935)
Fitness Minutes: (16,061)
Posts: 562
3/8/13 12:54 P

Thank you all for your suggestions. I have shared them with my husband. He said he can't take them at night b/c the upset stomach starts within minutes and he won't be able to fall asleep. He has sleeping issues so we don't want anything that might make that worse!

I am going to pick him up another brand and have him start cutting them in half and taking them at separate meals, and see if that helps.



ROXIELU0422
Posts: 317
3/8/13 12:50 P

I had this issue and switched to the gummy vitamins. Haven't had the issue since.



LINDSEYHS31
SparkPoints: (7,720)
Fitness Minutes: (2,916)
Posts: 126
3/8/13 12:30 P

my pre-natal vitamins make me so nauseous and sometimes I actually get sick if I take them on an empty stomach



MISSRUTH
Posts: 3,018
3/8/13 11:53 A

I read an article that talked about iron sometimes causing people's stomachs to be upset, taking multi-vitamins. It can also cause constipation (sorry if TMI). That one I know from personal experience is true-- so I take vitamins with no iron and get my iron from my foods.

Theoretically, you can get everything you need by eating a well-balanced diet. I don't have the inclination or the time at this point, to track every single thing though just to be sure-- so I take the vitamins and just call it a day.

All the suggestions so far are the same as what I've read-- take with food, try taking before bed.





LAWLI56
Posts: 1,444
3/8/13 9:57 A

I've never suffered this but I always take my prescribed supplements and meds with a full meal in the morning and evening as advised by my surgeon with the exception of my calcium & vit d which I take seperately as it blocks the absorption of other nutrients if taken together.

I have to take double the normal doses following a gastic bypass as I don't absorb enough from food alone and I have regular B12 injections. Serious complications from the proceedure can be caused by non compliance with supplement and drug therapies which are life long.

Edited by: LAWLI56 at: 3/8/2013 (10:05)


SBURDEN
Posts: 2,429
3/8/13 9:49 A

I make sure I take mine with plenty of liquid and a snack, but never on an empty stomach, which will just upset it!



SWEDIEPIE
Posts: 338
3/8/13 9:38 A

I've had this problem no matter what brand or texture, whether I split the dose between morning or night, or have it with meals.

I read somewhere to leave it on your nightstand and take it with a small glass of water right before bed. This is the best advice I ever read- I haven't had the problem since I started doing this.



DIDS70
Posts: 5,070
3/8/13 9:34 A

When I did vitamins like one a day or centrum. I would get a reaction. However once i switched over to whole food vitamins, the issue was resolved.



WHOLENEWME79
Posts: 905
3/7/13 11:19 P

Blech, vitamin belly! I get that if I don't eat enough before I take mine. My now ex-husband had vitamin belly, too, and he had to switch brands to fix it.



JENG829
SparkPoints: (14,750)
Fitness Minutes: (14,574)
Posts: 728
3/7/13 10:24 P

Certain vitamins used to upset my stomach and cause nausea (sometimes worse)... I switched over to Emergen-C multivitamin packets that you mix with water. They never made me ill.

Some people suggest taking the pills at bedtime, so you'll just sleep through the discomfort. It didn't work for me, but maybe it would for your husband.



GOALIEMOM0141
SparkPoints: (160)
Fitness Minutes: (30)
Posts: 6
3/7/13 10:07 P

I have the same problem as your husband. The thing that works for me is cutting it in half and taking a half with breakfast and then the second half with dinner. If that doesn't work try switching brands. emoticon



LOVEMOUSE82
SparkPoints: (3,788)
Fitness Minutes: (2,976)
Posts: 349
3/7/13 10:01 P

The best advice I have is to switch whatever multivitamin he is taking OR have him try taking the gummy kind which won't sit slowly dissolving on his belly.

I have heard of one a day women's causing horrible upset stomachs but mostly that's when taken without food. But I have heard of it upsetting stomach with food also. I know he must be taking a men's multivitamin but just keep it in mind because apparently not all multivitamins are created equally. I do actually take one a day women's and it seems to be extremely potent enough that I will be nauseated unless I eat with a decent sized breakfast. Like just half a piece of toast won't do. Make sure he is eating an actual meal. If all else fails just switch the type. It could be anything from the coating of the tablet to some extra ingredient that is upsetting his stomach.



ERINTFG
SparkPoints: (33,935)
Fitness Minutes: (16,061)
Posts: 562
3/7/13 8:36 P

My husband asked me to ask this question. :) He has recently started trying to be more health-conscious, and one of the things he has added is a multivitamin. It's just your basic, run-of-the-mill adult multivitamin; nothing special. It is definitely helping his energy levels, but it is causing him to have stomach aches.

He will take it and within minutes have a hurting, upset belly. This happens whether he takes it with food or not.

Does anyone have any ideas that could help him? Again, he IS taking it with food, and it is still upsetting his stomach.



 
Page: 1 of (1)  
Search  



Share


 
Diet Resources: workout for 300 | 300 spartan workout | 300 abs workout